This is my first post to this forum, although I have been benifiting greatly from *www.spacedoc.net, including this forrm, *www.thincs.org, San Diego Statin Study, etc. for past 5 months.
On 10 June 2010 I quit Lipitor because it was turning me into a badly degraded old man, well before I was going to get there naturally. I am 70 and was feeling like 99, going on dead.
While life has greatly improved since guiting Lipitor, I am still plagued by seriously disfunctional left arm, with muscle weakness, muscle and ligament pain. There remains some data mining of previous threads here, however, it seems that what actually works can be very specific to individual. SO, perhaps some guidance from fellow victims could be productive. Thanks!!
What I am doing currently is as follows:
1) CoQ10 suppliment (100mg 3X/day).
2) Omega-3 enriched fish oil (1200mg, 360mg Omega-3s 3X/day).
3) A Homocysteine Blocker (vitamins B6, B12 and folic acid 3X/day).
4) Acetyl-L--Carnitine (500 mg, 2-3Xday).
5) Strength training with free weights and machines (3-5X/week).
6) Aerobic exercise (2-4X week, @130 bpm, 30-90 min duration).
7) Coconut oil, cream or milk as energy source before workouts.
Low carb, high sat. fat, high protein diet -- similar to Zone Diet.
FYI: I had to increase the CoQ10 and fish oil from 2X to 3X daily to see a clear effect in energy. Acetyl-L-Carnitine intake correlates with decreasing pain in muscles and ligaments of left arm, as well as increased muscle mass and strength.
I will soon be undergoing a doppler and blood-pressure cuff study of right leg to determine if I have reduced circulation that is cause of recent frequent pains in calf muscle. Alternative explanation is damage from Lipitor .
Following above test, I expect to undergo a full-blown treadmill cardiac stress test to determine if I have residual damage to heart muscles. Given degree of weakening of skeletal muscles by Lipitor, it is reasonable to be concerned about similar weaking of heart muscles, leading to congestive heart failure. Hopefully, any such damage is now repaired and I will be able to proceed to more intensive aerobic workouts, leading to max practical heart rates of 160 or so bpm (my life-long standard for cross country skiing, etc.).
FYI: 30+ cross country ski trips this past ski season is likely cause of much worsened Lipitor side effects, leading to quiting Lipitor on 10 June 2010. Good old excercise intolerance!!